Finite domination and novikov rings. Iterative approach

Thomas Hüttemann*, David Quinn

*Corresponding author for this work

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Abstract Suppose C is a bounded chain complex of finitely generated free modules over the Laurent polynomial ring L = R[x,x -1]. Then C is R-finitely dominated, i.e. homotopy equivalent over R to a bounded chain complex of finitely generated projective R-modules if and only if the two chain complexes C - L R((x)) and C-L R((x-1)) are acyclic, as has been proved by Ranicki (Ranicki, Finite domination and Novikov rings, Topology 34(3) (1995), 619-632). Here R((x))=R[[x]][x -1] and R((x -1)) = R[[x -1]][x] are rings of the formal Laurent series, also known as Novikov rings. In this paper, we prove a generalisation of this criterion which allows us to detect finite domination of bounded below chain complexes of projective modules over Laurent rings in several indeterminates.

Original languageEnglish
Pages (from-to)145-160
Number of pages16
JournalGlasgow Mathematical Journal
Volume55
Issue number1
Early online date2 Aug 2012
DOIs
Publication statusPublished - Jan 2013

Fingerprint

Domination
Ring
Finitely Generated
Module
Laurent Series
Laurent Polynomials
Projective Module
Polynomial ring
Homotopy
If and only if
Topology

Keywords

  • 2000 Mathematics Subject Classification Primary 55U15
  • Secondary 18G35

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Finite domination and novikov rings. Iterative approach. / Hüttemann, Thomas; Quinn, David.

In: Glasgow Mathematical Journal, Vol. 55, No. 1, 01.2013, p. 145-160.

Research output: Contribution to journalArticle

Hüttemann, Thomas ; Quinn, David. / Finite domination and novikov rings. Iterative approach. In: Glasgow Mathematical Journal. 2013 ; Vol. 55, No. 1. pp. 145-160.
@article{1c0c8edb043b4032ab219f824d7d9c7f,
title = "Finite domination and novikov rings. Iterative approach",
abstract = "Abstract Suppose C is a bounded chain complex of finitely generated free modules over the Laurent polynomial ring L = R[x,x -1]. Then C is R-finitely dominated, i.e. homotopy equivalent over R to a bounded chain complex of finitely generated projective R-modules if and only if the two chain complexes C - L R((x)) and C-L R((x-1)) are acyclic, as has been proved by Ranicki (Ranicki, Finite domination and Novikov rings, Topology 34(3) (1995), 619-632). Here R((x))=R[[x]][x -1] and R((x -1)) = R[[x -1]][x] are rings of the formal Laurent series, also known as Novikov rings. In this paper, we prove a generalisation of this criterion which allows us to detect finite domination of bounded below chain complexes of projective modules over Laurent rings in several indeterminates.",
keywords = "2000 Mathematics Subject Classification Primary 55U15, Secondary 18G35",
author = "Thomas H{\"u}ttemann and David Quinn",
year = "2013",
month = "1",
doi = "10.1017/S0017089512000419",
language = "English",
volume = "55",
pages = "145--160",
journal = "Glasgow Mathematical Journal",
issn = "0017-0895",
publisher = "Cambridge University Press",
number = "1",

}

TY - JOUR

T1 - Finite domination and novikov rings. Iterative approach

AU - Hüttemann, Thomas

AU - Quinn, David

PY - 2013/1

Y1 - 2013/1

N2 - Abstract Suppose C is a bounded chain complex of finitely generated free modules over the Laurent polynomial ring L = R[x,x -1]. Then C is R-finitely dominated, i.e. homotopy equivalent over R to a bounded chain complex of finitely generated projective R-modules if and only if the two chain complexes C - L R((x)) and C-L R((x-1)) are acyclic, as has been proved by Ranicki (Ranicki, Finite domination and Novikov rings, Topology 34(3) (1995), 619-632). Here R((x))=R[[x]][x -1] and R((x -1)) = R[[x -1]][x] are rings of the formal Laurent series, also known as Novikov rings. In this paper, we prove a generalisation of this criterion which allows us to detect finite domination of bounded below chain complexes of projective modules over Laurent rings in several indeterminates.

AB - Abstract Suppose C is a bounded chain complex of finitely generated free modules over the Laurent polynomial ring L = R[x,x -1]. Then C is R-finitely dominated, i.e. homotopy equivalent over R to a bounded chain complex of finitely generated projective R-modules if and only if the two chain complexes C - L R((x)) and C-L R((x-1)) are acyclic, as has been proved by Ranicki (Ranicki, Finite domination and Novikov rings, Topology 34(3) (1995), 619-632). Here R((x))=R[[x]][x -1] and R((x -1)) = R[[x -1]][x] are rings of the formal Laurent series, also known as Novikov rings. In this paper, we prove a generalisation of this criterion which allows us to detect finite domination of bounded below chain complexes of projective modules over Laurent rings in several indeterminates.

KW - 2000 Mathematics Subject Classification Primary 55U15

KW - Secondary 18G35

UR - http://www.scopus.com/inward/record.url?scp=84870954115&partnerID=8YFLogxK

U2 - 10.1017/S0017089512000419

DO - 10.1017/S0017089512000419

M3 - Article

VL - 55

SP - 145

EP - 160

JO - Glasgow Mathematical Journal

JF - Glasgow Mathematical Journal

SN - 0017-0895

IS - 1

ER -